# SDR 2023FA0000096

- Difficulty date: February 13, 2023
- Submitted: February 21, 2023
- Operation: General aviation
- Aircraft: N6632L
- Make and model: Beech C 23
- Aircraft serial: M2188
- Aircraft time: 2,018 hours
- Engine: Lyc O360A4K
- Engine time: 538 hours
- Propeller: Snsnch 76EM8
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4250
- Part serial: 88010118
- Condition: Destroyed
- Location: Engine
- Part time: 538 hours, 2 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, O
- Precautionary procedure: A

## Discrepancy

BOTH MAGNETOS WERE REMOVED AS PART OF THE ANNUAL INSPECTION AND SENT TO NORVIC AERO ENGINES LTD (FAA APPROVAL 33NY343C) FOR THEIR 500 HOUR INSPECTION. THE MAGNETOS WERE RETURNED WITH 8130 PAPERWORK, RE-INSTALLED AND FOLLOWING COMPLETION OF THE ANNUAL INSPECTION BY THE IA, THE AIRCRAFT WAS RELEASED TO SERVICE. THIRTY MINUTES INTO THE SECOND 'POST ANNUAL' FLIGHT THE RH MAGNETO FAILED CATASTROPHICALLY (A LITTLE UNDER TWO AND A HALF HOURS AFTER INSPECTION). INITIAL EVIDENCE CASTS SIGNIFICANT DOUBT AS TO WHETHER THE MAGNETO WAS INSPECTED IN ACCORDANCE WITH THE MANUFACTURER'S MANUAL - OR EVEN AT ALL.
